MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the sales rep: change of femoral head due to infection.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: device name# trident 0 deg x3 insert 32d; cat# 723-00-32d; lot#yr534w; device name# exeter v40 stem 37.5mm no1l125; cat# 0580-3-371; lot#g8598880; device name# tridentii tritanium cluster50d; cat# 702-04-50d; lot#unknown; device name# 6.5mm low profile hex screw 30mm; cat# 7030-6530; lot#hfgh; device name# 6.5mm low profile hex screw 25mm; cat# 7030-6525; lot#hpze; device name# md universal cement restrictor; cat# b000-0240; lot#6m10574; device name# simplex tobramycin 1 pk; cat# 61971001; lot#tcf021.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a ceramic head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "confirmation of event: assuming that the implant usage sheets are correct, then i could presumptively confirm that the patient had the primary hip arthroplasty on (b)(6) 2024 and the revision of the femoral head for infection on (b)(6) 2024.I do not have any office notes, operation notes or any x-rays that are marked post revision.I do see x-rays of the left hybrid total hip arthroplasty but none of the images are dated.Root cause analysis: the root causes of infection approximately 2 1/2 months following the initial total hip arthroplasty are multifactorial including contamination during the operation itself, contamination of the wound in the perioperative period, or seeding of the wound from a remote place which may have contained a bacteremia or infection.Patient factors including the ability to follow postoperative instructions, proper wound hygiene, host factors such as suppressed immune system, and bmi.I would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to infection.A review of medical records with a clinical consultant indicated" confirmation of event: assuming that the implant usage sheets are correct, then i could presumptively confirm that the patient had the primary hip arthroplasty on (b)(6) 2024 and the revision of the femoral head for infection on (b)(6) 2024.I do not have any office notes, operation notes or any x-rays that are marked post revision.I do see x-rays of the left hybrid total hip arthroplasty but none of the images are dated.Root cause analysis: the root causes of infection approximately 2 1/2 months following the initial total hip arthroplasty are multifactorial including contamination during the operation itself, contamination of the wound in the perioperative period, or seeding of the wound from a remote place which may have contained a bacteremia or infection.Patient factors including the ability to follow postoperative instructions, proper wound hygiene, host factors such as suppressed immune system, and bmi.I would not assign any causality to the implant itself." all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by the sales rep: change of femoral head due to infection.

Brand Name
DELTA V-40 CERAMIC HEAD 32/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20743930
Report Number0002249697-2024-01608
Device Sequence Number20907259
Product Code LZO
UDI-Device Identifier04546540608505
UDI-Public04546540608505
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6570-0-132
Device Lot Number22035152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown